MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The results of this review indicate there were zero non-conformances regarding the nature of the complaint associated with this lot.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that the device "split".Do you mean that the tip of the device broke off? when did the split occur? did the device enter the patients cavity? if yes, please provide the following: was the device retrieved in its entirety? is all the components being returned for investigation? confirm no portion of the device was retained in the patients cavity.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and the electrosurgical device was used.During the procedure, loop split.The procedure completed with another like device.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Additional h-3 summary: the device has not been returned in its original packaging for evaluation.The device has been used, as indicated by residuals remaining on loop arms.The active tip has snapped and deformed.The device as presented clearly shows the active tip had broken into two pieces.The condition of the fracture face of the active tip suggests a brittle failure with no obvious signs of mechanical damage or reduction in cross-sectional diameter.Instances of similar failures have been seen historically, with the failure location, mode and method indicating failure due to surface (hydrogen) embrittlement.Conclusion: user / use error | wrong handling.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8733378
Report Number2210968-2019-83274
Device Sequence Number11406122
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number01985
Device Lot NumberUGY1805040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/10/2019
Patient Sequence Number1